Alert archive / Maryland / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 90, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 4, 2001, 8:14 PM EDT for Talbot County, Maryland. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 8:14 PM EDT (00:14 UTC)
- Expired
- Jul 4, 2001, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
County Talbot County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:25 PM EDT | Hail 0.88 | Trappe, MD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 050015 SVRPHI MDC041-050100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 814 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TALBOT COUNTY IN EASTERN MARYLAND. * UNTIL 900 PM EDT. * AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... 12 MILES SOUTH OF OXFORD...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OXFORD AT 850 PM. TRAPPE AT 855 PM. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORM'S PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TELEVISION OUTLET. $$ LAT...LON 3852 7634 3848 7628 3866 7593 3877 7610 JWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:50 PM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 1:50 PM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 150 PM EDT WED JUL 4 2001 DISC: UPPER LVL CYCLONIC FLOW WILL KEEP TEMPS BEARABLE FOR NEXT COUPLE OF DAYS BUT OCNLY BRING S/W S MOVING OVER THE REGION. FIRST ARRIVES ON THE SCENE THIS EVENING. EARLIER SHOWERS/TSTMS OFFSHORE XCPT SOME LINGERING HVY SHWRS OVER OCEAN/BURLINGTON COS NJ AND W/B MOVING OFFSHORE SHRTLY. CLDS THINNING OUT OVER CHESAPEAKE REGION INTO CENTRAL PA. CLD MOTION/UPPER LVL WINDS BRING SOME SUN TO PHL AREA AROUND 200 PM. QUESTION OF HOW UNSTABLE ATMOS BECOMES IN ADVANCE OF DEVELOPING LEE SIDE TROUGHING AND UPPER LVL S/W. REGARDLESS OF INTENSITY... SHOWERS WITH PSBLY TSHWRS W/B DEVELOPING LATER THIS AFTERNOON AND MAKING WAY TO ERN AREAS DURING THE PRIME PYROTECHNIC WINDOW SO W/B ISSUING STATEMENTS IF NECESSARY WITH A TIMING LINE IF SVR TSTMS/HEAVY RAIN DEVELOPS. A CONCERN THIS EVENING WILL ALSO BE THE POTENTIAL FOR HEAVY RAIN. K VALUES CLOSE TO 40 WITH PWS IN EXCESS OF 2 SOME AREAS. GIVEN STATE OF THE ATMOSPHERE THINK THAT A 4 RAIN IN ISOLATED AREAS CERTAINLY NOT OUT OF THE QUESTION. WILL INCLUDE THAT LIKELYHOOD IN FOLLOWUP STATEMENT WHEN ZONES ARE READY. THU BEGINS SUNNY WITH SOME INSTABILITY SHOWERS DEVELOPING IN THE SRN END OF CFA DURING THE AFTERNOON. ONLY PUTTING 30/40 POP AT BEST. ENJOY THE 4TH... .PHI...NONE. SEE YA EBERWINE
In the hours before
Special weather statement, Jul 4, 2:55 PM EDT, 5 hours 19 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 255 PM EDT WED JUL 4 2001 ...SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN... SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING AGAIN LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY VERY HEAVY RAIN ESPECIALLY OVER SOUTHEAST PENNSYLVANIA...MARYLANDS EASTERN SHORE...DELAWARE... AND SOUTHERN NEW JERSEY. RAINFALL AMOUNTS MAY BE OVER AN INCH IN MANY AREAS...WITH AS MUCH AS THREE INCHES IN SOME SPOTS. AS OF 245 PM A SMALL CLUSTER OF THUNDERSTORMS WAS EXITING THE NEW JERSEY COAST AROUND BARNEGAT INLET. ANOTHER ISOLATED SHOWER WAS NEAR HAMMONTON NEW JERSEY. THE SHOWERS WILL BE MOVING INTO OR DEVELOPING OVER THE REGION AFTER 330 PM THEN MOVE EAST. IN ADDITION TO THE RAIN...SOME THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO IN THE EVENT SEVERE THUNDERSTORM WATCHES...OR WARNINGS BECOME NECESSARY AND FOR STATEMENTS PINPOINTING THE AREAS OF HEAVIEST RAIN. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. EBERWINE
Special weather statement, Jul 4, 4:11 PM EDT, 4 hours 3 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-050415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 PM EDT WED JUL 4 2001 ...SHOWERS AND THUNDERSTORMS DEVELOPING... AT 410 PM SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN A LINE FROM THE SUSQUEHANNA VALLEY TO NORTHERN VIRGINIA. A SMALL CLUSTER OF THUNDERSTORMS WAS LOCATED ALONG THE BURLINGTON/OCEAN COUNTY BORDER IN NEW JERSEY. THE STORMS IN NEW JERSEY WERE MOVING TO THE NORTHEAST AT ONLY 20 MPH SO THESE WILL BRING HEAVY RAIN FOR THE NEXT HOUR. UNLESS OTHER STORMS DEVELOP...THE LINE OF THUNDERSTORMS WILL MOVE INTO THE WESTERN PART OF BERKS COUNTY PENNSYLVANIA AROUND 5 PM...CECIL COUNTY MARYLAND BETWEEN 5 AND 530...AND THE PHILADELPHIA AREA BETWEEN 530 AND 6 PM. NOT ALL AREAS WILL EXPERIENCE SEVERE THUNDERSTORMS OR HEAVY RAIN BUT PINPOINTING WHERE THE STRONGEST STORMS WILL BE IS STILL UNCERTAIN AT THIS TIME SO WE ASK THAT YOU STAY TUNED TO NOAA WEATHER RADIO IN THE EVENT SEVERE THUNDERSTORM WATCHES...OR WARNINGS BECOME NECESSARY AND FOR STATEMENTS PINPOINTING THE AREAS OF HEAVIEST RAIN. FOR ADDITIONAL WEATHER INFORMATION,u CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. EBERWINE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:25 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 50 min |
| Jul 5, 6:34 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 56 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.